Ventricular fibrillation after bortezomib therapy in a patient with systemic amyloidosis
AbstractA 64-year-old female was diagnosed with systemic amyloidosis associated with multiple myeloma. Bortezomib and dexamethasone-therapy was initiated; however, she developed lethal ventricular fibrillation (VF) and cardiac arrest after 84 hours of therapy. Cardiopulmonary resuscitation using direct current shocks with epinephrine and amiodarone was initiated but failed to receive cardiac function. Although her arterial pulsations recovered immediately after the injection of vasopressin, she died of heart failure 8 hours after the onset of VF. Cardiac amyloidosis was verified by autopsy. Although the direct association of bortezomib with lethal VF remained to be clarified in our patient, the current report emphasizes on bortezomib as a substantial risk factor for cardiomyocyte damage. The potential risk of lethal events associated with cardiac amyloidosis should be carefully considered during bortezomib treatment for patients with AL amyloidosis.
- Abstract views: 2506
- PDF: 375
- HTML: 152